Controllability of conservative behaviours

Shodhan Rao*

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

1 Citation (Scopus)

Abstract

In this article, we first define the class of J-conservative behaviours with observable storage functions, where J is a symmetric two-variable polynomial matrix. We then provide two main results. The first result states that if J(-xi,xi) is nonsingular, the input cardinality of a J-conservative behaviour with an observable storage function is always less than or equal to its output cardinality. The second result states that if J is constant and nonsingular, a J-conservative behaviour with an observable storage function and equal input and output cardinalities is always controllable. Physically the second result implies that a class of multiport lossless electrical networks is controllable.

Original languageEnglish
Pages (from-to)983-989
Number of pages7
JournalInternational Journal of Control
Volume85
Issue number8
DOIs
Publication statusPublished - 2012
Externally publishedYes

Keywords

  • behavioural systems theory
  • quadratic differential forms
  • controllability
  • conservative behaviours
  • input cardinality
  • output cardinality
  • QUADRATIC DIFFERENTIAL FORMS
  • DISSIPATIVE SYSTEMS

Cite this